MAUDE Adverse Event Report: EXACTECH, INC. ALT CUP CLSTR G3 SZ 48; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. ALT CUP CLSTR G3 SZ 48; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number ALT CUP CLSTR G3 SZ 48
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: alt xle lnr ntrl g3 32 (cat# 01-030-40-0332 / serial# (b)(4)) alteon 6.5mm screw, 25mm (cat# 180-65-25 / serial# (b)(4) ) additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately 9 mos.Postop the initial l tha for this (b)(6) y/o female patient, the surgeon removed alteon cup, liner and bone screw.Cup became loose and the bone screw broke.Revised patient to larger size multi-hole alteon cup and multiple bone screws.Patient was last known to be in stable condition following the event.The device will not be returned for evaluation as devices were thrown away by nurse.
 
Additional Manufacturer Narrative
After further review of additional information received.(h3) the evaluation noted that revision reported was likely the result of an of osteolysis, subsequent migration and loosening of the acetabular cup and ultimate fracture of the bone screw.However, this cannot be confirmed as the explants are not available for evaluation and additional information was not provided.The most probable root cause associated with the reported event of "loosening - acetabular" is associated with weakened integration of the device at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.

Brand Name
ALT CUP CLSTR G3 SZ 48
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11688767
Report Number1038671-2021-00177
Device Sequence Number14226975
Product Code JDI
UDI-Device Identifier10885862549174
UDI-Public10885862549174
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberALT CUP CLSTR G3 SZ 48
Device Catalogue Number01-030-01-0348
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age77 YR